Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 300, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 12, 2011, 1:06 AM CDT for 5 counties in Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2011, 1:06 AM CDT (06:06 UTC)
- Expired
- Aug 12, 2011, 1:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Johnson County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE
The radar
The Omaha radar (KOAX), 113 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:37 PM CDT, 10 hours 29 minutes earlier.
Area forecast discussion, Aug 11, 2:37 PM CDT, 10 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 237 PM CDT THU AUG 11 2011 .SHORT TERM...TONIGHT. CURRENTLY...SKIES ARE MOSTLY SUNNY AND TEMPERATURES ARE WARMING INTO THE 80S ON SOUTHERLY WINDS. SURFACE HIGH PRESSURE IS SHIFTING EAST OF THIS CWA AND RETURN FLOW MOISTURE IS BEING PUMPED NORTH INTO THE CWA. INSTABILITY IS ON THE INCREASE /1500 TO 2500 J-KG OF ML CAPE/ TO THE WEST AND NORTH OF THE CWA. AND 0-6KM SHEAR THROUGHOUT THE REGION IS GENERALLY 35 TO 40 KNOTS AT THIS TIME. COULD BE DEALING WITH A RATHER ACTIVE WEATHER NIGHT TONIGHT. ONE MID-LEVEL SHORTWAVE OVER THE WESTERN DAKOTAS WILL TAKE A JOG SOUTHEASTWARD THROUGH SE SOUTH DAKOTA...NERN NEBRASKA AND IOWA LATE THIS AFTERNOON THROUGH LATE THIS EVENING. ONE ROUND OF THUNDERSTORMS...SOME STRONG TO SEVERE...IS EXPECTED TO ACCOMPANY THIS WAVE THROUGH THE REGION WITHIN THE BEST MID-LEVEL WAA/FORCING ZONE. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. THEN LATER TONIGHT...A SECOND AREA OF UPPER LEVEL LOW PRESSURE AND ASSOCIATED UPPER LEVEL SPEED MAXIMUM CURRENTLY OVER IDAHO AND WESTERN MONTANA WILL MOVE THROUGH THE REGION. THIS SYSTEM WILL LIKELY INITIATE ADDITIONAL THUNDERSTORM ACTIVITY ACROSS SWRN SOUTH DAKOTA AND NORTHERN NEBRASKA IN THE BEST MID-LEVEL PVA/WAA AND LOW LEVEL JET FORCING EXPECTED TO DEVELOP AT OR AFTER 03Z TONIGHT. THIS SECOND ROUND OF THUNDERSTORMS WILL BE CAPABLE OF ORGANIZING INTO A SQUALL LINE OR ONE OR MORE BOWING SEGMENTS WITH STRONG AND DAMAGING STRAIGHT-LINE WIND POTENTIAL AS THE MAIN SEVERE WEATHER THREAT /LARGE HAIL CAN NOT BE RULED OUT/ LATE TONIGHT INTO EARLY FRIDAY MORNING OVER EASTERN NEBRASKA/WESTERN IOWA. WITH A RETURN OF HIGHER DEWPOINT AIR TO THE CWA THIS AFTERNOON AND TONIGHT...LOW TEMPERATURES OVERNIGHT ARE EXPECTED TO DIP GENERALLY INTO THE 60S. DORN .LONG TERM...FRIDAY THROUGH THURSDAY. CONVECTIVE TRENDS/TIMING WILL REMAIN THE MAIN FORECAST ISSUES EARLY ON. MODELS ARE IN SURPRISINGLY GOOD AGREEMENT WITH RESPECT TO UPPER LEVEL WAVES AND THEIR TIMING CROSSING THE AREA. HOWEVER...STILL PLENTY OF UNCERTAINTY ON WHERE THE CONVECTION WILL FIRE AND AFFECT THROUGH FRIDAY. THE SHORTWAVE PASSING BY JUST TO OUR NORTH WILL HELP DRAG A COLD FRONT ACROSS THE FORECAST AREA DURING THE DAY TOMORROW. WITH AMPLE AMOUNTS OF MOISTURE BEING DRAWN NORTHWARD AHEAD OF THIS BOUNDARY...SHOWERS AND THUNDERSTORMS WILL LIKELY BE ONGOING EARLY FRIDAY MORNING AND CONTINUE TO ADVANCE SOUTH AND EAST THROUGH THE COURSE OF THE DAY. ALTHOUGH CLOUD COVER COULD WEAKEN THE SURFACE INSTABILITY A BIT...IT WOULD NOT TAKE MUCH INSTABILITY TO PUSH A STORM OR TWO TOWARDS SEVERE LIMITS. THIS IS ESPECIALLY TRUE GIVEN THE MODEST SHEAR FOUND AHEAD OF THE FRONTAL BOUNDARY. THUS...HAIL AND SOME DAMAGING WINDS WILL REMAIN A THREAT UNTIL FRONTAL PASSAGE. THE FRONT SHOULD CLEAR THE SOUTHEAST COUNTIES BY 00Z FRIDAY EVENING...WITH DRIER AND COOLER WEATHER SETTLING IN TO START THE UPCOMING WEEKEND. A SECONDARY TROUGH AXIS WILL PIVOT SOUTHEAST ACROSS THE NORTHERN PLAINS LATE FRIDAY INTO SATURDAY. HOWEVER...STILL SOME UNCERTAINTY ON HOW FAR WEST THIS TROUGH WILL EXTEND. GFS AND ECMWF BRING SOME BETTER MOISTURE AND FORCING INTO OUR IOWA COUNTIES. HOWEVER...THE GEM AND NAM KEEP THINGS MUCH FURTHER EAST. AT THIS POINT...OPTING TO KEEP THE FORECAST DRY UNTIL WE CAN SEE BETTER MODEL CONSENSUS. GUT FEELING IS WE WILL LIKELY SEE SOME RAIN SHOWER DEVELOPMENT ALONG THIS SECONDARY TROUGH AXIS...BUT IT WILL REMAIN OFF TO OUR EAST. AS THIS TROUGH DEPARTS...HEIGHTS WILL START TO REBOUND LATE IN THE WEEKEND INTO EARLY NEXT WEEK AS MID/UPPER LEVEL RIDGING STRENGTHENS OVER THE HIGH PLAINS. THE CWA WILL REMAIN ON THE FRINGES OF THIS RIDGING THROUGH EARLY NEXT WEEK AND MODELS SUGGEST A SHORTWAVE RIDGING AROUND THE PERIPHERALS OF THIS RIDGE AND IMPACTING OUR AREA EARLY NEXT WEEK. THUS...OUR NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL ARRIVE SUNDAY NIGHT INTO MONDAY. AS HEIGHTS CONTINUE TO BUILD...HOT AND MORE HUMID WEATHER WILL RETURN BY MID TO LATE NEXT WEEK. TEMPERATURES WILL REMAIN ON THE UNSEASONABLY COOL SIDE INTO EARLY NEXT WEEK BEFORE A WARMING TREND TO ABOVE NORMAL TEMPERATURES BY MID TO LATE NEXT WEEK. KAS && .AVIATION... TAF SITES KOFK/KOMA/KLNK 18Z TAFS OUTSIDE OF ANY CONVECTION AROUND...GOOD VFR TO PREVAIL AT ALL THREE TERMINALS OVER THE NEXT 24 HOURS ON SOUTHERLY WINDS AND MOST CLOUD BASES AT OR ABOVE 4000FT AGL. THE NORFOLK TERMINAL COULD SEE A PASSING SHOWER OR THUNDERSTORM EARLY THIS EVENING...IF THUNDERSTORMS CAN GET GOING OVER SC SOUTH DAKOTA AND NC NEBRASKA. LARGE HAIL AND STRONG WINDS COULD ACCOMPANY THESE STORMS. LATER TONIGHT...ANOTHER ROUND OF THUNDERSTORMS COULD BE SWEEPING THROUGH ALL THREE TERMINALS AT OR AFTER 06Z...WITH RATHER STRONG WINDS POSSIBLE. PRECAUTIONS TO TIE DOWN ANY NON-HANGERED AIRCRAFT MAY WANT TO BE CONSIDERED. DORN && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Aug 11, 4:38 PM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 438 PM CDT THU AUG 11 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-121145- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 438 PM CDT THU AUG 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY THUNDERSTORMS ARE POSSIBLE LATER TONIGHT THROUGH FRIDAY AS A COLD FRONT APPROACHES THE AREA ACCOMPANIED BY A SERIES OF WEAK UPPER LEVEL DISTURBANCES. A LARGE THUNDERSTORM COMPLEX IS EXPECTED TO MOVE FROM CENTRAL SOUTH DAKOTA INTO WESTERN AND CENTRAL NEBRASKA THIS EVENING THEN SPREAD INTO EASTERN NEBRASKA AND SOUTHWEST IOWA LATE TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS ASSOCIATED WITH THESE STORMS...HOWEVER AND ISOLATED TORNADO IS ALSO POSSIBLE THIS EVENING. THUNDERSTORMS WILL REMAIN POSSIBLE ON FRIDAY AS THE COLD FRONT MOVES INTO THE AREA. SOME STORMS MAY BE SEVERE FRIDAY AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS AGAIN THE PRIMARY HAZARDS. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THUNDERSTORMS ARE FORECAST AGAIN SUNDAY NIGHT THROUGH MONDAY NIGHT. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FOR THE NEXT SEVERAL WEEKS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. FOBERT
In the hours before
Special weather statement, Aug 11, 9:32 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 932 PM CDT THU AUG 11 2011 NEZ015>018-030>034-042-043-120330- ANTELOPE NE-BOONE NE-BURT NE-COLFAX NE-CUMING NE-MADISON NE-PIERCE NE-PLATTE NE-STANTON NE-THURSTON NE-WAYNE NE- 932 PM CDT THU AUG 11 2011 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN ANTELOPE...STANTON... WAYNE...WESTERN THURSTON...NORTHERN PLATTE...SOUTHEASTERN PIERCE... MADISON...CUMING...NORTHWESTERN COLFAX...NORTHWESTERN BURT AND NORTHEASTERN BOONE COUNTIES UNTIL 1030 PM CDT... AT 931 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALLEN TO PETERSBURG...AND MOVING SOUTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... NORFOLK... PETERSBURG... HADAR... WINSIDE... WAYNE... HOSKINS... BATTLE CREEK... EMERSON... ALBION... NEWMAN GROVE... STANTON... PILGER... MADISON... PENDER... LINDSAY... WISNER... WALTHILL... ST. EDWARD... BEEMER... CRESTON... THESE STORMS MAY INTENSIFY. MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. EASTLACK
Special weather statement, Aug 11, 10:41 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1041 PM CDT THU AUG 11 2011 IAZ043-055-056-NEZ030-033-034-042>045-050>052-065-120445- BOONE NE-BURT NE-BUTLER NE-COLFAX NE-CUMING NE-DODGE NE-DOUGLAS NE-HARRISON IA-MONONA IA-PLATTE NE-SAUNDERS NE-SEWARD NE-SHELBY IA-WASHINGTON NE- 1041 PM CDT THU AUG 11 2011 ...SPECIAL WEATHER STATEMENT FOR WASHINGTON...NORTHERN SEWARD... SAUNDERS...SOUTHERN PLATTE...DOUGLAS...DODGE...SOUTHEASTERN CUMING... COLFAX...BUTLER...BURT...SOUTHERN BOONE...HARRISON...SOUTHERN MONONA AND NORTHERN SHELBY COUNTIES UNTIL 1145 PM CDT... AT 1037 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM UTE TO SNYDER TO PLATTE CENTER TO 7 MILES EAST OF SPALDING...AND MOVING SOUTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... COLUMBUS... OMAHA... CRAIG... UEHLING... SCRIBNER... ST. EDWARD... MOORHEAD... TEKAMAH... CEDAR RAPIDS... PISGAH... MONROE... HOOPER... SCHUYLER... MONDAMIN... NORTH BEND... NICKERSON... BELLWOOD... DUNCAN... MODALE... FREMONT... THESE STORMS MAY INTENSIFY. MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. EASTLACK
Special weather statement, Aug 11, 11:40 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1140 PM CDT THU AUG 11 2011 IAZ069-079-NEZ050>053-065>068-120545- BUTLER NE-CASS NE-DOUGLAS NE-LANCASTER NE-MILLS IA-OTOE NE-POTTAWATTAMIE IA-SARPY NE-SAUNDERS NE-SEWARD NE- 1140 PM CDT THU AUG 11 2011 ...SPECIAL WEATHER STATEMENT FOR EASTERN SEWARD...SOUTHERN SAUNDERS...SARPY...NORTHWESTERN OTOE...LANCASTER...DOUGLAS...CASS... SOUTHERN BUTLER...MILLS AND WESTERN POTTAWATTAMIE COUNTIES UNTIL 1245 AM CDT... AT 1138 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF UNDERWOOD TO YUTAN TO ULYSSES...AND MOVING SOUTHEAST AT 35 MPH. WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... OMAHA... LINCOLN... BELLEVUE... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. FOBERT
Special weather statement, Aug 12, 12:21 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1221 AM CDT FRI AUG 12 2011 NEZ065-066-078-089-120600- GAGE NE-LANCASTER NE-SALINE NE-SEWARD NE- 1221 AM CDT FRI AUG 12 2011 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN SEWARD...EASTERN SALINE...LANCASTER AND NORTHERN GAGE COUNTIES UNTIL 100 AM CDT... AT 1216 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF GARLAND TO BEAVER CROSSING...AND MOVING SOUTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... LINCOLN... MILFORD... CRETE... HICKMAN... WILBER... HALLAM... PAWNEE STATE RECREATION AREA... BLUE RIVER STATE RECREATION AREA... CONESTOGA STATE RECREATION AREA... DENTON... BLUESTEM STATE RECREATION AREA... CHERMOK
Special weather statement, Aug 12, 12:46 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1246 AM CDT FRI AUG 12 2011 NEZ066-068-078-089>091-120630- GAGE NE-JOHNSON NE-LANCASTER NE-NEMAHA NE-OTOE NE-SALINE NE- 1246 AM CDT FRI AUG 12 2011 ...SPECIAL WEATHER STATEMENT FOR SALINE...OTOE...NORTHWESTERN NEMAHA...SOUTHERN LANCASTER...NORTHERN JOHNSON AND NORTHERN GAGE COUNTIES UNTIL 130 AM CDT... AT 1244 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AVOCA TO UNADILLA TO FRIEND...AND MOVING SOUTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CRETE... HICKMAN... SYRACUSE... HALLAM... FIRTH... NEBRASKA CITY... WILBER... WESTERN... CLATONIA... STERLING... PICKRELL... JOHNSON... TECUMSEH... CHERMOK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:03 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 42 min |
| Aug 11, 8:46 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Cedar, Knox, Pierce, Wayne | 44 min |
| Aug 12, 1:44 AM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 46 min |
| Aug 12, 4:29 AM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison, Platte | 46 min |
| Aug 12, 5:26 AM CDT | Severe Thunderstorm Warning | OAX | Boone, Platte | 24 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.